Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Charleston, SC

March 30, 2000McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 30, 2000, 8:59 AM EST for McIntosh County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2000, 8:59 AM EST (13:59 UTC)
Expired
Mar 30, 2000, 9:30 AM EST
In force
31 min
Issued by
NWS Charleston, SC
Area
Whole counties

County McIntosh County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 301401
SVRCHS
GAC191-301430-

BULLETIN...IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
859 AM EST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA.

* UNTIL 930 AM EST.

* AT 855 AM EST...DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM JUST WEST OF THE MCINTOSH COUNTY LINE IN LONG COUNTY
  EAST OF HIGHWAY 57... MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JONES AROUND 915 AM.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

EVT/MJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:15 AM EST, 5 hours 44 minutes earlier.

Area forecast discussion, Mar 30, 3:15 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
315 AM EST THU MAR 30 2000

A FEW SWRS OVR BERKELEY/ERN CHS CTY MOVG NE...WHILE AN AREA OF SWRS
WTH A FEW TSTMS MOVG ACRS SRN PTNS OF CWA ATTM...MOVG ALNG QUICKLY
THO. THE SRN AREA SHD BE OFFSHORE BY 330 AM...JUST IN TIME FOR
ANOTHER LARGER AREA TO MOV ACRS A GOOD PTN OF CWA. THIS NEW AREA
HAS DVLPD QUICKLY AND HAS VRY COLD TOPS...TO -60C. WL MONITOR
THIS CLOSELY AS AREA APPROACHES. TLH JUST REPORTED HISTORY OF SM
HAIL WTH THESE STORMS. MST OF GA ZNS ARE IN SLGT RISK OF SVR PER SPC.
THE AREA IS MOVG AT 45-50 KTS...SO SHD MOV THRU WTHIN A COUPLE OF
HRS AFT ARRIVAL. ON STLT...MAIN VORT MX STILL DVLPG ACRS MS/WRN AL
WTH LOTS OF LTNG ACTIVITY AND SEVERAL AREAS OF ENHANCED CLDS. LOW
PRES ACRS XTRM ERN LA/WRN MS WTH FNT XTNDG ACRS SRN MS/GA TO ACRS
CWA. LGT S/SE WNDS ALNG SC/GA CST WTH LGT N/NE WNDS ACRS MIDLANDS...
SO FNT SOMEWHERE IN THERE.

AS FOR THE REST OF THE FCST...MDLS IN PRETTY GOOD AGREEMENT. AVN
STILL APPEARS TO BE A BIT FAST WTH MVMNT OF SFC LOW...THO ETA/NGM
STARTING TO PICK UP SPEED. SEEING WHAT IS HAPPENING ON RADAR/STLT...
APPEARS THAT QUICKER MVMNT MAY BE THE WAY TO GO ESP CONSIDERING
CRNT ZONAL UPR FLOW. THIS UPR FLOW WL BEND MORE NW OVR TIME AS UPR
RDGG DVLPS ACRS CNTRL U.S. GOOD AREAS OF LIFT AHD AND ASSOCD WTH
LOW. FEEL THAT A BLEND OF ETA/NGM IS THE WAY TO GO THIS MRNG. MOST
OF PCPN WTH AND E OF LOW...WHICH IS WHAT IS HAPPENING CRNTLY. NGM
SHOWS THIS PTTN NICELY. BOTH MDLS MOV PCPN/LIFT OFF CST BY 06Z...WTH
A LTL LEFTOVER PCPN TNGT. WTH ADDED HEATING TDY AND GOOD INSTABILITY
ACRS ENTR RGN...WL GO WTH CAT POPS FOR ENTR RGN TDY...ESP WTH FNT IN
OUR VCNTY. FWC WAY TOO LOW OVR GA PTN...WL GO BLO 100 PCT GIVEN BY
FAN. FOR TNGT...WL KEEP LOW CHC POPS IN EARLY...CLOSER TO FWC AGAIN.
QUESTION FOR LTR TNGT AND FRI WL BE AMT OF CLRG TO MOV IN WTH HIGH
PRES TO N OF RGN AND NE FLOW DVLPG. BOTH ETA/NGM GIVE LGT PW BUT LOW
POPS ON BOTH FWC AND FAN. WL LEAN TWD THIS FOR FRI AND GO WTH PTLY
CLDY SKIES.

AS FOR TEMPS...BIG DIFFERENCES BTWN FAN AND FWC. CRNT TEMPS ALREADY
CLOSE TO WRMR FWC...BUT QUESTION HOW WRM THEY WL GO BECAUSE OF CLD
COVER. WL PROB STICK CLOSE TO PREV FCST...WHICH IS BTWN FWC/FAN
TEMPS FOR TDY. TEMPS THE REST OF THE WAY ARE CLOSE...AND SEE NO
REASON TO VARY MUCH FM THEM.

THANKS FOR THE COORD...TLH.

CWF...WNDS ARE S ARND 10 KT AT 40 MILE BUOY...BUT UP TO 21 KT AT
GRAYS REEF. SOME GRAD MOVG THRU TO SUPPORT HIER WNDS...BUT SHD DROP
OFF IN NXT COUPLE OF HRS. WILL CONTINUE SRLY WINDS TODAY SHIFTING TO
N TONIGHT THEN NE ON FRI. GRADIENT LOOKS TO TIGHTEN AND INCREASE SRLY
WINDS AHEAD OF THE FRONT BUT AT THIS PT PLAN TO KEEP CONDITIONS BELOW
SMALL CRAFT ADVISORY LEVELS. ONLY MINOR TWEAKS TO PREVIOUS FCST
MAINLY TO WIND DIRECTION.

PRELIM CCF
CHS WB 073/055 070/051 075 268300
SAV TB 076/055 072/050 077 269300
CHL WB 070/060 070/055 072 268300
NBC WB 074/056 071/051 074 268300

.CHS...
SC...NONE.
GA...NONE.

EVT/SLF

In the hours before

Special weather statement, Mar 30, 8:00 AM EST, 59 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-302100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 AM EST THU MAR 30 2000

IN SOUTHEAST GEORGIA...
LOW PRESSURE WILL MOVE ALONG A STATIONARY FRONT ACROSS THE REGION
THIS AFTERNOON AND EARLY TONIGHT. AN AREA OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST GEORGIA THROUGH THIS
AFTERNOON. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY
SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL RANGING FROM PEA TO DIME SIZED.

IN SOUTH COASTAL SOUTH CAROLINA...
SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED AT THIS TIME.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
EMERGENCY MANAGEMENT AGENCIES AND SPOTTERS SHOULD REMAIN ALERT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR RADIO OR TELEVISION STATION
FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER[
SERVICE.

EVT

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:36 AM ESTTornado WarningCHSLong29 min
Mar 30, 9:08 AM ESTSevere Thunderstorm WarningCHSLiberty32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.